Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 64, NWS Wilmington, OH

June 17, 2019Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Jun 17, 2019, 11:57 PM EDT for Adams County, Ohio. It took effect at Jun 18, 2019, 1:49 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2019, 11:57 PM EDT (03:57 UTC)
In effect from
Jun 18, 2019, 1:49 AM EDT
Expired
Jun 18, 2019, 10:56 AM EDT
In force
9 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 15.72 ft at Jun 18, 2019, 7:00 AM EDT.

actionminormoderate51015202506/1806/19
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Jun 17, 10:33 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 17, 10:33 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1033 PM EDT Mon Jun 17 2019

.SYNOPSIS...
An oscillating frontal boundary in the region will provide daily
chances for showers and thunderstorms through Thursday
afternoon with a brief dry period possible Thursday night into
Friday. Additional rounds of showers and storms are possible
this weekend, with seasonable temperatures and very humid
conditions persisting through the foreseeable future.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
This evening's MCS will move east of the forecast area by
midnight. Then expect a lull in activity, but it appears that
another impulse will lift northeast into the area before
daybreak bringing a return of showers and some storms. Very
minor adjustments to temperatures based on latest trends.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Region remains in the same moist unstable airmass on Tuesday.
Convection will redevelop as heating of the day takes place.
Best coverage is expected southeast of I-71 as the front shifts
south with time. Highs on Tuesday will be in the upper 70s.

Convection will be gradually shunted eastward Tuesday night as
a weak high pressure system pushes slightly drier air into the
region.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
An unsettled weather pattern will be present through most of the
long term time frame. Thunderstorms are in the forecast every day
except for during the day on Friday.  With the repeated rounds of
showers and thunderstorms, there will be the potential for
additional flooding concerns.  Will continue to highlight this
threat in the HWO.  Although widespread severe weather is not
expected, there will be the potential for at least isolated damaging
winds with the thunderstorm chances.

High temperatures will in the 70s and 80s through the long term. Low
temperatures most nights will generally be in the 60s.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
MVFR to IFR ceilings will develop overnight. Additional showers
will also lift northeast across the region late tonight into
Tuesday morning. Ceilings will slowly lift with conditions
returning to VFR before the end of the period. There is the
potential for more storms Tuesday afternoon, but there is too
much uncertainty to include in the TAFs this far out in time.

OUTLOOK...Thunderstorms will be possible through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Tuesday afternoon for OHZ026-034-035-
     042>046-051-052-060.
     Flash Flood Watch through Tuesday evening for OHZ053>056-
     061>065-070>074-077>082-088.
KY...Flash Flood Watch through Tuesday evening for KYZ089>100.
IN...Flash Flood Watch through Tuesday afternoon for INZ050-058-059.
     Flash Flood Watch through Tuesday evening for INZ066-073>075-
     080.

&&

SYNOPSIS...KC/Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Jun 17, 4:06 AM EDT, 19 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
406 AM EDT Mon Jun 17 2019

INZ050-058-059-OHZ026-034-035-042>046-051-052-060-180900-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Preble-
406 AM EDT Mon Jun 17 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of showers and storms will be possible again
Wednesday and Thursday, with locally heavy rainfall again possible
both of these days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ066-073>075-080-KYZ089>100-OHZ053>056-061>065-070>074-077>082-088-
180900-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Clark-Madison-Franklin OH-Licking-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
406 AM EDT Mon Jun 17 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few isolated strong to severe storms may be possible, primarily
this afternoon into the evening. Gusty winds and very heavy rain will
be the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few isolated strong to severe storms may be possible again Tuesday
afternoon. Gusty winds and very heavy rain will be the primary
threats.

Additional rounds of showers and storms will be possible again
Wednesday and Thursday, with locally heavy rainfall again possible
both of these days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 17, 9:26 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
926 PM EDT Mon Jun 17 2019

OHZ063-064-073-180200-
Ross OH-Fayette OH-Pickaway OH-
926 PM EDT Mon Jun 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN FAYETTE...
SOUTHWESTERN PICKAWAY AND NORTHERN ROSS COUNTIES UNTIL 1000 PM EDT...

At 925 PM EDT, radar indicated strong thunderstorms along a line
extending from near Mount Sterling to near Greenfield, moving east at
25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Circleville, South Bloomfield, Kingston, Williamsport, New Holland,
Logan Elm Village, Frankfort, Fox, Clarksburg, Darbyville, Aw Marion
State Park, Deer Creek Lake, Andersonville, Austin, Pickaway County
Airport, State Route 207 at US Route 22, State Route 138 at US Route
22, Plano and Pancoastburg.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3970 8286 3941 8288 3938 8335 3969 8324
TIME...MOT...LOC 0125Z 269DEG 21KT 3967 8321 3938 8329

BPP
Special weather statement, Jun 17, 9:33 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
933 PM EDT Mon Jun 17 2019

OHZ081-088-180200-
Scioto OH-Adams OH-
933 PM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADAMS AND WESTERN SCIOTO
COUNTIES UNTIL 1000 PM EDT...

At 933 PM EDT, radar indicated a strong thunderstorm near West Union,
moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
West Union, Blue Creek, Otway, Dunkinsville, State Route 348 at State
Route 125, Wamsley and Cedar Mills.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3868 8347 3869 8349 3870 8352 3870 8354
      3869 8357 3869 8358 3891 8352 3886 8318
      3875 8332 3867 8344
TIME...MOT...LOC 0133Z 261DEG 32KT 3884 8351

KC
Special weather statement, Jun 17, 9:57 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Wilmington OH
957 PM EDT Mon Jun 17 2019

OHZ064-065-073-074-180245-
Fairfield OH-Ross OH-Hocking OH-Pickaway OH-
957 PM EDT Mon Jun 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
HOCKING...SOUTHEASTERN PICKAWAY AND EASTERN ROSS COUNTIES UNTIL 1045
PM EDT...

At 957 PM EDT, radar indicated strong thunderstorms along a line
extending from near Ashville to 7 miles northwest of Waverly, moving
east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Lancaster, Chillicothe, Circleville, Logan, South Bloomfield, Bremen,
Kingston, Hocking Hills State Park, Hide-A-Way Hills, Logan Elm
Village, North Folk Village, Royalton, Amanda, Londonderry,
Stoutsville, Laurelville, Sugar Grove, Adelphi, Rushville and
Tarlton.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3960 8237 3939 8248 3939 8251 3937 8252
      3937 8275 3918 8277 3918 8307 3970 8300
      3979 8240 3975 8240 3974 8237
TIME...MOT...LOC 0157Z 269DEG 31KT 3970 8289 3921 8306

KC
Local storm report, Jun 17, 10:07 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1007 PM EDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     CARROLLTON              38.68N 85.16W
06/17/2019                   CARROLL            KY   PUBLIC

            THREE LARGE TREES SNAPPED ON 6TH STREET AND VILLAGE LANE

0900 PM     FLOOD            5 N LEBANON             39.51N 84.19W
06/17/2019                   WARREN             OH   EMERGENCY MNGR

            N STATE ROUTE 48 CLOSED DUE TO HIGH WATER

0900 PM     FLOOD            WAYNESVILLE             39.53N 84.09W
06/17/2019                   WARREN             OH   EMERGENCY MNGR

            S MAIN STREET CLOSED DUE TO HIGH WATER

0900 PM     FLOOD            4 NNE LEBANON           39.49N 84.17W
06/17/2019                   WARREN             OH   EMERGENCY MNGR

            OLD STATE ROUTE 122 CLOSED DUE TO HIGH WATER

&&
Special weather statement, Jun 17, 10:41 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1041 PM EDT Mon Jun 17 2019

OHZ074-180315-
Hocking OH-
1041 PM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HOCKING COUNTY UNTIL
1115 PM EDT...

At 1041 PM EDT, radar indicated a strong thunderstorm near Logan,
moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Logan, Nelsonville, Starr, Murray City, Enterprise, Ilesboro, Union
Furnace, Haydenville, Lake Logan State Park, Oreville and Carbon
Hill.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8217 3947 8228 3938 8229 3939 8249
      3956 8252 3960 8236 3959 8226 3956 8226
      3956 8218 3955 8216
TIME...MOT...LOC 0241Z 258DEG 32KT 3948 8242

KC
Local storm report, Jun 17, 11:07 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1107 PM EDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      2 W SOUTH BLOOMINGVILLE 39.41N 82.64W
06/17/2019                   HOCKING            OH   911 CALL CENTER

            NARROWS ROAD AT SR56 WASHED OUT, TREES DOWN.

&&

CH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:02 PM EDTAreal Flood AdvisoryILNButler, Greene, Montgomery, Warren3 hr
Jun 17, 8:27 PM EDTSpecial Weather StatementILNClermont33 min
Jun 17, 8:36 PM EDTSevere Thunderstorm WarningILNBrown, Clermont24 min
Jun 17, 8:43 PM EDTTornado WarningILNBrown17 min
Jun 17, 8:52 PM EDTSpecial Weather StatementILNHighland23 min
Jun 17, 8:56 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland34 min
Jun 17, 9:10 PM EDTSevere Thunderstorm WarningILNHighland, Pike, Ross35 min
Jun 17, 9:11 PM EDTSevere Thunderstorm WarningILNAdams, Brown34 min
Jun 17, 9:20 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike25 min
Jun 17, 9:26 PM EDTSpecial Weather StatementILNPickaway34 min
Jun 17, 9:28 PM EDTAreal Flood AdvisoryILNHocking, Pickaway, Ross3 hr
Jun 17, 9:33 PM EDTSpecial Weather StatementILNAdams27 min
Jun 17, 9:35 PM EDTSevere Thunderstorm WarningILNRoss25 min
Jun 17, 9:43 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Ross, Scioto47 min
Jun 17, 9:57 PM EDTSpecial Weather StatementILNFairfield, Hocking48 min
Jun 17, 10:02 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross43 min
Jun 17, 10:41 PM EDTSpecial Weather StatementILNHocking34 min
Jun 17, 10:53 PM EDTAreal Flood WarningILNGreene, Warren8 hr
Jun 17, 10:55 PM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Jun 17, 10:59 PM EDTRiver Flood WarningILNChampaign, Clark, Greene4 hr
Jun 17, 11:37 PM EDTFlash Flood WarningILNAdams, Scioto2 hr
Jun 17, 11:44 PM EDTAreal Flood AdvisoryILNDarke, Miami3 hr
Jun 18, 12:14 AM EDTAreal Flood WarningILNHocking, Ross12 hr
Jun 18, 12:56 AM EDTAreal Flood AdvisoryILNAuglaize, Hardin, Logan, Shelby8 hr
Jun 18, 1:20 AM EDTRiver Flood WarningILNHamilton17 hr
Jun 18, 1:20 AM EDTRiver Flood WarningILNPickaway5 days
Jun 18, 1:43 AM EDTRiver Flood WarningILNButler14 hr
Jun 18, 8:57 AM EDTAreal Flood WarningILNAuglaize, Hardin, Logan, Shelby, Union52 hr
Jun 18, 9:14 AM EDTRiver Flood WarningILNShelby31 hr
Jun 18, 10:45 AM EDTAreal Flood WarningILNDelaware48 hr
Jun 18, 10:52 AM EDTRiver Flood WarningILNPike, Scioto3 days
Jun 18, 7:54 PM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren3 hr
Jun 17, 8:05 PM EDTSpecial Weather StatementILNCampbell25 min
Jun 17, 8:07 PM EDTAreal Flood AdvisoryILNCarroll, Gallatin3 hr
Jun 17, 8:30 PM EDTSpecial Weather StatementILNBracken30 min
Jun 18, 4:59 PM EDTAreal Flood AdvisoryILNFranklin4 hr
Jun 18, 7:09 PM EDTAreal Flood AdvisoryILNDearborn3 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.